MAUDE Adverse Event Report: COOK INC WITTICH NITINOL STONE BASKET; LQR DISLODGER, STONE BILIARY

COOK INC WITTICH NITINOL STONE BASKET; LQR DISLODGER, STONE BILIARY
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a wittich nitinol stone basket was used for an unspecified stone removal procedure.During the procedure the middle of the basket wire was broken.The physician used a new product to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
D10: product received on: 09nov2018.Investigation/evaluation: a review of the device history record, instructions for use (ifu), manufacturing instructions, quality control, specifications, as well as a visual inspection and dimensional verification of the returned device was conducted during the investigation.One wnsb basket set was returned for evaluation in used condition.The set included the gray tipped tubing (jcd-5.0-40-59.0-wnsb), blue sheath (rssw) and the gray tubing (trt-8.5).Each component contained biological matter on its surface.The tubing of the blue sheath appeared ¿wavy¿ towards the proximal hub.There were kinks noted on the gray tipped tubing, but on the gray tubing (jcd), there as a separation 50.3cm from the proximal end.The separated piece measured approximately 9.1cm.The basket was separated about halfway in the wire bundle.The separation occurred about 2cm from the basket.The silicone sphere and solder were present.No additional surface damage was noted on the wires.Dimensional analysis confirmed that the device and components were manufactured to the correct specifications and tolerances.Additionally, a document based investigation evaluation was performed.It has been found that there are sufficient controls in place to detect the failure mode prior to release to the customer.A review of the device history record showed no relevant nonconformances that could have contributed to this failure mode.It should be noted that no other complaints were reported for lot 8313011.The instructions for use (ifu) advise the user to inspect the product prior to use to ensure that no damage has occurred.Based on the information provided, examination of the returned product and the results of our investigation, a root cause could not be established.It is possible that user technique could have contributed to this event.Applying excessive torque while the stones are caught in the basket could cause a breakage in the wire strands, however, this factor could not be confirmed.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
WITTICH NITINOL STONE BASKET
Common Device Name
LQR DISLODGER, STONE BILIARY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8015964
Report Number1820334-2018-03221
Device Sequence Number1382327
Product Code LQR
UDI-Device Identifier00827002073135
UDI-Public(01)00827002073135(17)201023(10)8313011
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K902944
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2020
Device Model NumberN/A
Device Catalogue NumberWNSB-8.5-50
Device Lot Number8313011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2018
Initial Date Received by Manufacturer 10/15/2018
Supplement Date Received by Manufacturer12/19/2018
Initial Report FDA Received Date10/29/2018
Supplement Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
9FR. SHEATH, WIRE GUIDE